blood in........

momof4
momof4 Member Posts: 56
edited March 2014 in Breast Cancer #1
Hi all i am new to the site, had mastectomy of my right breast on 2/28/03 with lymph nodes involved ( doc said more than 3) currentley going thru chemo had 2 of 10 the oncologist said because of me loosing a sister with breast cancer and because of the kind i had ( not sure what she meant and too afraid to ask ) she would give me preventive medicine the best on the market :( i will have 6 of CEF ( said it right?) epirubicin, cytoxan and 5-FU than 4 rounds of taxol fallowed by radiation the doc said to keep my positive attitude by always thinking i am estrogen and progesterone positive very much on my favorite but i dont really know what she meant all i know i try to stay strong for my 4 girls aged 10, 9,7,and 5 and i am also going tru a divorce for the past 1 and a half but since my second chemo i've been feeling too tired and also since the first chemo i see a little blood in my stools when i first go to the bathroom i am so afraid to emntion it to the doc in case i have more wrong with me has anyone had this happen to them? is it from the chemo? if fell like the time to get over all my teaments will never pass please some one talk to me 43, 4 girls to tend to going tru a divorce, how much more will God send my way???

Comments

  • jeancmici
    jeancmici Member Posts: 665 Member
    Hello mom of 4!

    You certainly have your hands full. You should mention the bleeding to your doctor but I personally think it is the result of the chemo making your skin extra tender. I had such a terribly chapped 'bottom' right after I began the AC that the chapped skin actually bled before I got some soothing cream - not a steroid.The doctors do not want you to use suppositories while you are on chemo and your blood count might be low.

    Get as much rest as you can - look at it as two chemo down and only eight to go. You will get to the end and looking back will be surprised at your courage and perseverance.

    I hope your girls will be able to enjoy this Easter season - and that you will find some peace of mind too - wishing you the best of luck and good health to follow after your treatments.

    Ask questions here - there's always someone to answer - or steer you to a source for answers.
    Keep in touch with us.
    Hugs,Jean
  • livin
    livin Member Posts: 318 Member
    To be honest with you God gives you no more than you can handle. Believe me its true,but some way you will see the light at the end of the tunnel. You will survive this and be a stronger person in life. Please let your Doctor know about the blood.
  • isaiah4031
    isaiah4031 Member Posts: 240
    Hello,
    I am so sorry you are going through all of this. First, there is a strong possibility that the blood is a result of skin changes during chemo. The mucus membrane tissues found in our mouth, and lining our entire digestive system, are susceptible to sores, bleeding, etc. But you do need to let your doctor know. Mine gave me a stool softener to take and I used it for quite awhile during my chemotherapy. Secondly, do you have a support system? Family members? Church? Close friends? Now is the time to call on them for encouragement, help, etc. Many times those that are close to us feel so helpless and are aching to help out. Reach out to them and let them help you through this time. You have so much going on in your life and you need some support. This site is a great one for that. We have very good listening ears. Be strong for you and your children. God will give you the strength you need to get through this...sometimes He sends it by way of those around us. Keep your faith. I'll be praying for you. Keep us posted.
    Love, Jayne
  • 8yrsurvivor
    8yrsurvivor Member Posts: 2
    Hello...your fears are so understood but PLEASE for your own peace of mind call your doctor and tell her about the blood.I had some in my stool too at first but my doctor gave me a stool softener to use because you don't want any infections during the chemo time...You worry me though by not getting the full picture from your doctor about your cancer type, number of nodes involved, etc....never be afraid to ask questions..you have to be active in your treatment....find out the type you had then research it on this website or go to WEBMD.com and better educate yourself...I know you are scared, we all were at some time, but it will pass and you will be on here giving others your support!!! We are here for you always...don't ever hesitate to write and ask for support...do you have family and friends close by? Let them be there for you and help you...you are going to need it...be strong for your girls but most importantly for YOU...may God Bless you and give you the love and support you need during this time...
    Be STRONG....Be POSITIVE....
    Beth
  • rizzo15
    rizzo15 Member Posts: 153 Member
    For the blood in stools...chemo can cause this in kind of a related way. A/C chemo really constipated me, which can cause a little blood...and eating a tiny bit of bran cereal every AM got rid of that very easily. Then on taxotere, it was the opposite problem. Continued my bran cereal and that was a disaster! Too much the other direction (loose). Stopped eating the bran and everything was fine. You may have so much on your mind and have so much pressure on you right now that you may not be eating a good diet plus being stressed out. Don't feel afraid to mention anything to your doctor. If he's like mine, he always says, "When you hear hoofs, think horses before zebras." In other words, assume your problem is a common one before you imagine your problem is an unusual/terrible one.
  • jamjar62
    jamjar62 Member Posts: 135
    Hi Momof4....I can tell how scared you are from the tone of your email. I don't know if it helps at all, but all of us have been as afraid as you are right now. I was diagnosed right before Christmas...had my first chemo two days after Christmas. I have 2 more cycles of Taxotere to go and then I will be done! I know you will find this hard to believe but it does go by faster than you can imagine.

    The reason your doctor told you that its a good thing to be estrogen/progesterone receptive is so that you can take Tamoxifen after chemo and radiation. Tamoxifen blocks the E/P so that it can't hook up with any cancer cells lurking about. Some cancers grow when E/P bind to them. Yours is one of those cancers but Tamoxifen will block the hormones. See, one good thing in your favor!

    I am 41 and have an 8 year old and a 5 year old. I was so scared of dying and leaving them motherless. Its okay to be afraid but you need to not get stuck there. Life has become so precious to me and no matter what my future, I know God is in control. All my worry, anxiety and fear hasn't added one day to my life - maybe the opposite!

    As far as the blood, I had that too! The adriamycin/cytoxin combo constipated me which led to blood in my stool. I took a stool softener and my oncologist gave me a steriod cream and suppositories. I feel like my pharmacist knows my life story just from the 'scripts he has filled! You can have hemrhoids inside that bleed that you might not know are there. I babied my rear end like another child! It would be funny if it wasn't so pitiful!

    I know you feel alone but feel free to email me at [email protected] I can't make your situation go away but I do know how you feel and maybe that will help.

    God bless,
    Karen
  • blackbandana
    blackbandana Member Posts: 64
    livin said:

    To be honest with you God gives you no more than you can handle. Believe me its true,but some way you will see the light at the end of the tunnel. You will survive this and be a stronger person in life. Please let your Doctor know about the blood.

    Livin, I really have a hard time accepting that statement "god gives you no more than you can handle".... that to me is crap... we did this to ourselves, going back a long long time ago, all through greed of wanting more and convienence of having food/life at our finger tips. God is loving, kind and nurturing, he would never inflict anything upon you, me or anyone.